SciELO - Scientific Electronic Library Online

 
vol.130 issue12Primary aldosteronism and pregnancy: Report of two casesPsychosocial risk factors in chronic low-back pain author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

Share


Revista médica de Chile

Print version ISSN 0034-9887

Abstract

CAIOZZI A, Gianella; CABRERA T, Daniel; MARDONEZ U, José Miguel  and  SALDIAS P, Fernando. Uvular edema caused by a herbal medicine: Report of one case. Rev. méd. Chile [online]. 2002, vol.130, n.12, pp.1407-1410. ISSN 0034-9887.  http://dx.doi.org/10.4067/S0034-98872002001200011.

Herbal medicine is a growing alternative for established medicine. Many plants and herbs are currently in use for a myriad of diseases and symptoms. However, there are many reports in the literature of life-threatening adverse effects of these drugs. We report a 39 years old male, that consulted for pain in the nostrils and severe nasal obstruction, that appeared two hours after instilling Ecballium elaterirum in the nostrils. On physical examination, uvular edema was observed. The patient was successfully managed with intravenous betametasone and chlorphenamine (Rev Méd Chile 2002; 130: 1407-10

Keywords : Adverse drug reaction reporting systems; Herbs; Medicine, herbal; Uvula.

        · text in Spanish

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License